ArticleOriginal scientific text

Title

Leaping convergents of Hurwitz continued fractions

Authors 1

Affiliations

  1. Graduate School of Science and Technology Hirosaki University, Hirosaki, 036-8561, Japan

Abstract

Let pₙ/qₙ = [a₀;a₁,...,aₙ] be the n-th convergent of the continued fraction expansion of [a₀;a₁,a₂,...]. Leaping convergents are those of every r-th convergent prn+iqrn+i (n = 0,1,2,...) for fixed integers r and i with r ≥ 2 and i = 0,1,...,r-1. The leaping convergents for the e-type Hurwitz continued fractions have been studied. In special, recurrence relations and explicit forms of such leaping convergents have been treated. In this paper, we consider recurrence relations and explicit forms of the leaping convergents for some different types of Hurwitz continued fractions.

Keywords

Leaping convergents, Hurwitz continued fractions

Bibliography

  1. C. Elsner, On arithmetic properties of the convergents of Euler's number, Colloq. Math. 79 (1999), 133-145.
  2. C. Elsner and T. Komatsu, A recurrence formula for leaping convergents of non-regular continued fractions, Linear Algebra Appl. 428 (2008), 824-833. doi: 10.1016/j.laa.2007.08.011
  3. T. Komatsu, Recurrence relations of the leaping convergents, JP J. Algebra Number Theory Appl. 3 (2003), 447-459.
  4. T. Komatsu, Arithmetical properties of the leaping convergents of e1s, Tokyo J. Math. 27 (2004), 1-12. doi: 10.3836/tjm/1244208469
  5. T. Komatsu, Some combinatorial properties of the leaping convergents, p. 315-325 in: Combinatorial Number Theory, 'Proceedings of the Integers Conference 2005 in Celebration of the 70th Birthday of Ronald Graham', Carrollton, Georgia, USA, October 27-30, 2005, eds. by B.M. Landman, M.B. Nathanson, J. Nesetril, R.J. Nowakowski and C. Pomerance, Walter de Gruyter 2007.
  6. T. Komatsu, Some combinatorial properties of the leaping convergents, II, Applications of Fibonacci Numbers, Proceedings of 12th International Conference on Fibonacci Numbers and their Applications', Congr. Numer. 200 (2010), 187-196.
  7. T. Komatsu, Hurwitz continued fractions with confluent hypergeometric functions, Czech. Math. J. 57 (2007), 919-932. doi: 10.1007/s10587-007-0085-1
Pages:
101-121
Main language of publication
English
Received
2010-08-23
Accepted
2010-10-19
Published
2011
Exact and natural sciences